Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Have diabetes and BP problem. Getting headache, uneasiness and muscle pain. What to do?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
Dear Sir,

My medical history as under:-

Brief Details: -

Diabetic (Type -II) - 20 Years
BP - 10 Years

• Vegetarian
• Non-smoker
• Non-alcoholic
• Age – 54 Years
• Weight - 79 Kg
• Height - 176 CM

TAB- TRIVOLIB 2-MG           1-0-1
INJ - MIXTARD 50/50            16-0-0
INJ - MIXTARD 30/70 0-0-10
COLSPRIN 100 MG 1'-0'-0
TAB- PLOZ MF -7.5 0'-1'-0
TAB- ROSEDAY 10MG 0'-0'-1

My present problems are: -

(1) Head ache and uneasiness: - Since my diabetic not under control, I am having headache and tiredness.

(2) Mussel pain: - Once in a 20 days or little less, I suffer from “Sudden Catch” during night in Knee portion (above heel) and heel pain while walking.

My BP is 133/87 and sugar is 220 RBS at 4.00 PM today.

I have consulted my Doctor for my problem, though he made some changes in the medication, but advised me to reduce my weight in order control sugar level and heel pain.

Physical Activity:-

Though I am going for walk for 45 Minutes to One Hour daily, but now days due to this uneasiness, I am skipping my walking very frequently and hope to resume walking shortly expecting change in the medicine may give some relief.

Kindly have look on my food in- take:-

7.00 AM - Coffee and two Biscuit (WITHOUT SUGAR)
8.30 AM - Half cup coffee
9.30 AM - Two Chapatti or Rooti or 4 idlies or two dosa with two cup Raw & boiled vegetable, D-Protin without milk.

11.00 AM - Half cup coffee with two Biscuits
12.30 No - One Fruit like orange, sweet lime etc
01-30 PM - One small cup rice with sambar & Two cup boiled & raw vegetable
3.00 PM - Half coffee with two Biscuits
4.30 PM - Half coffee again
7.30 PM – Some light snacks and coffee
10.00 PM - One cup rice with Sambar & Curd with little raw vegetable.

Nature of Work

Desk work with normal work related stress. Normally I have good sleep, but disturbed sleep once in a week.

Can you advise me as follows:-

1)Do you advise any changes in my diet based on my problem and weight loss plan?
2)Can you calculate my intake of calorie based on the above diet and to compensate to this intake how much should be my calorie burning plan and how like if you advice for walk how many minutes or KM etc)
3)     Also can you provide me calorie break –up for each of above food item, in order to control/ reduce the item where ever if possible.

Thanks and regards,
Posted Sun, 5 May 2013 in Weight & Lifestyle
Answered by Dr. Pavan Kumar Gupta 5 hours later
Thanks for the query.

I will take your queries one by one.

1...your headache could be because of use of TELMISARTAN .
Therefore, you should ask your doctor to switch over to some ACE INHIBITOR like RAMIPRIL.
2... Intake of VIT D3 in the dose of 0000 units every week for 6 to 8 weeks should help you in muscle pain. Take some injections of VIT B 12 as it's deficiency is common in diabetics because of prolonged use of METFORMIN.
As far as your heel pain is concerned, it seems to be due to plantar fascitis, which is very common with uncontrolled diabetes.
To control this pain you can do following.
....Stretching your plantar fascia in morning.
..Putting an ice pack on your heel for 20 minutes two to three times a day.
....not walking bare foot
.... Switching to other physical activities like swimming or by cycling .
... Stretching your calf muscles in morning and after prolonged sitting.
....reduction of weight.
3.. Your target blood pressure should be below 120/80 mm of Hg.
4.. Your random blood sugar is slightly high and it would be better if it is brought below 180
Your fasting levels should not be more than 120.
5.... Since you are having pain in your heels, it is difficult for you to walk so you should switch to exercises like swimming or cycling to carry on with our exercise regime.
6... For control of blood sugar levels you should increase the dose of injectable insulin in morning as well as night dose.
7... For your diet I recommend some changes
You can continue with two chapattis but take only one DOSA or 3 IDLIS.
You are consuming coffee many times and so must not take more than 4 times a day and that too without sugar.

Avoid sweet lime and fruits like mango,banana,grapes etc.
Rest of the food is all right.
Make sure you have to reduce your weight and control your blood sugar and blood pressure correctly.
Your target LDL cholesterol should be below 80 and triglycerides should be below 150.
I hope it helps however, you may revert to me for any further query.
Best of luck     
Above answer was peer-reviewed by
Follow-up: Have diabetes and BP problem. Getting headache, uneasiness and muscle pain. What to do? 42 hours later
Thank you Doctor for your advise. I have noted all the advise.

Could you explain what is low BP in Nos and effects. Whether my BP tab will bring down my BP below normal range like in the case of sugar, if so what is the symptoms and immediate action required.

This is information is only for my understanding sir.

Thanks and regards
Answered by Dr. Pavan Kumar Gupta 3 hours later

Low BP is called as any BP below 90/60 .

As far as lowering of your BP to below 120/80 is concerned, you can achieve it by simply reducing your salt intake. Otherwise an additional medicine like HYDROCHLORTHIAZIDE can be added, after discussing with your doctor.

The symptoms of low BP are headache, lightheadedness, dizziness, fainting etc.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor